Our directory is intended as a resource for people with peanut and nut allergies. It contains foods, helpful products, and much more.
- What is a Peanut Allergy
- Foods to Avoid
- The Allergic Reaction
- Recognizing and Treating Anaphylaxis
- Epinephrine Auto-Injectors
- Medical ID Bracelets
- Support Groups
Peanut Free and Nut Free
Other Food Allergies
Reaction 1hr after Vaccine
Took DS to the doctor for well check Friday. It was a fairly normal visit other than explaining to ped that we took DS to an allergist without his help. Don't think he appreciated. Oh well, DS is allergic to Cat Peanuts, Wheat, Eggs, Milk, and Sesame; suspect he's allergic to berries and kiwi; has outgrown Dog and possibly soy. The only shot that son got was his 4th DTaP vaccine. An hour later I showed up at a friends house, walked in and the dog licked DS (been around this dog many times), otherwise DS would not leave me. There were 2 other little boys who wanted to play but DS just wrapped himself around my legs and fussed, I thought he was being shy. One of the little boys was eating a twizzler (wheat allergy) but DS never touched or got near the boy. After about 5 minutes of this DS goes into total panic mode so I got down thinking I could calm him down and maybe introduce him so he could play (other boy is done with twizzler now), when I notice he has a quarter sized hive right next to his nose and two more GROWING underneath it. I immediately got the benedryl and gave him some and kept epi-pens close. I spent the next ten minutes watching hives literally appear and grow -rapidly- on his legs and face before they started to fade. There were no hives on his stomach and back. He was wearing pants so nothing touched his legs.
I called the pediatricians office and spoke with the nurse right after the hives started to fade. I told her I was concerned that it was caused by the vaccine. She told me that if he was going to have a reaction to the vaccine he would of before the fourth dose and if the benadryl doesn't work come in. (If the benadryl didn't work I would have gone to the hospital.) I headed home with DS thinking it was the dog or x-contamination from food.
Blotchy spots appeared 6 hrs later so gave benadrl and then again before bed. Today we have had no problems with hives. However...
DS got the vaccine in the leg. Last night I noticed that about a half inch away from the shot and to the inside of the leg DS started to develop a red spot. He's had eczema but it normally isn't an issue unless he gets into something he's allergic too. Even then it normally takes a few days to show. Today that red spot is RED and a little swollen. I don't think it's eczema I'm thinking it's from the shot.
I think yesterdays reaction was to the shot but it could have been the dog, something dog ate, or x-contamination. It seems like I did an awful job keeping an eye out on his allergies huh.
I've thought all day that I should call allergist but put it off because it's probably just food and he hasn't had any more hives. We have minor hive incidents about once a month. MFA's suck. I got online and find this.
"These problems (side effects) occur more often after the 4th and 5th doses of the DTaP series than after earlier doses. Sometimes the 4th or 5th dose of DTaP vaccine is followed by swelling of the entire arm or leg in which the shot was given (up to about 1 child in 30)."
Seems like the nurse didn't have her facts straight.
Do I call my allergist now or wait till morning? I'm almost positive he has an answering service.
I'm so freaked out. I know he didn't stop breathing and that it wasn't much worst than hives but I have never seen hives appear and GROW like that. I was really afraid that this would be "The One" where I would have to use the epi-pen.
Why can't anything be easy?
Mom to Andy MFA Wheat, Milk, Egg, Peanut, Soy, Sesame, Berry, others and Dog
Subscribe today and receive a handy one-page guide to peanut-free snacks!